Advertisement -- Learn more about ads on this site.


    CARRIE1948   173,252
SparkPoints
150,000-199,999 SparkPoints
 
 

Pain Meds and Weight Loss


Thursday, September 23, 2010

I'm wondering if daily use (every 4 hours) of pain meds can affect weight.

I generally don't take anything, but the pain clinic convinced me that I needed to take opiates to stop the pain, even if I don't like the idea. Actually, I still didn't take them until I read this book about chronic pain and understood the biology about what long-term pain does to neural pathways.

So, for the last week I've been diligent about taking the meds, even though they make me a bit of a space cadet.

And, for the last week, my weight has slowly been inching upwards. Not a great deal, but enough to make me nervous about the trend.

I wear a BodyBugg and know I'm getting a higher calorie burn than calories eaten, yet the weight gain persists.

SHARE

Member Comments About This Blog Post:
READNKNIT 9/24/2010 6:31PM

    I'd look on the product packaging to see what it says about side effects. My guess is that weight gain is one of them. You should tell your doctor that you want something else that won't have that side effect. I'm sure they have options.

Report Inappropriate Comment
GRACEFULIFE 9/23/2010 11:42PM

    I'll ask someone more qualified to comment (someone who can ask doctors if they aren't sure). It wouldn't surprise me at all though... it seems like so many meds can cause weight gain. Do you have the insert or can you look it up and is it listed as a common side effect? Can you tell us exactly what the meds are?


Report Inappropriate Comment
DDOORN 9/23/2010 9:43PM

    Ugh! Hadn't heard of such a side effect, but don't doubt your numbers...!

Hang in there and keep pushing for TRUE relief!

Don

Report Inappropriate Comment

Add Your Comment to the Blog Post


Log in to post a comment.